Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
155 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is it safe to take GABA supplement for anxiety?

I have Anxiety. My doctor prescribed Lexapro. Have been taking it for 8 days and am still very anxious. He said it would take about 3-4 weeks to see improvement. I heard about GABA supplement being very good for anxiety. Is it safe to take the Gaba?
Fri, 15 May 2015
Report Abuse
General & Family Physician 's  Response
Hi dear!

Thanks for consulting the Physicians at HealthCare Magic. I have worked through your case thoroughly, and I can easily realize your health worries. Being your physician, I reassure you not to worry as things will settle down very soon.
I never prescribe gabapentin for anxiety. It has a vast list of uses but not anxiety.
Escitalopram(Lexapro) is a good treatment option for u. stick to that only and dont take unnecessary side effects with additional medications. It will take some weeks to kick in as it has to re-regulate the brain chemicals in a timely manner. so it takes some time , that u should give it. relax and please dont panic. Its all going to be alright.


May you get very well soon and have a wonderful time ahead. Please don't forget to give your valuable feedback to help us assist you in a better way.



Regards!

DR. HANIF

PHILADELPHIA, USA
I find this answer helpful

 14 users find this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Is it safe to take GABA supplement for anxiety?

Hi dear! Thanks for consulting the Physicians at HealthCare Magic. I have worked through your case thoroughly, and I can easily realize your health worries. Being your physician, I reassure you not to worry as things will settle down very soon. I never prescribe gabapentin for anxiety. It has a vast list of uses but not anxiety. Escitalopram(Lexapro) is a good treatment option for u. stick to that only and dont take unnecessary side effects with additional medications. It will take some weeks to kick in as it has to re-regulate the brain chemicals in a timely manner. so it takes some time , that u should give it. relax and please dont panic. Its all going to be alright. May you get very well soon and have a wonderful time ahead. Please don t forget to give your valuable feedback to help us assist you in a better way. Regards! DR. HANIF PHILADELPHIA, USA